Alert archive / Texas / Flash Flood Warnings in 2011

Flash Flood Warning 9, NWS San Angelo, TX

October 9, 2011San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Oct 9, 2011, 12:23 AM CDT for San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2011, 12:23 AM CDT (05:23 UTC)
Expired
Oct 9, 2011, 4:30 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 133 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS54 KSJT 090523
FFWSJT
TXC411-090930-
/O.NEW.KSJT.FF.W.0009.111009T0523Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1223 AM CDT SUN OCT 9 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN SABA COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 430 AM CDT

* AT 1210 AM CDT...THE SHERIFF OFFICE IN SAN SABA COUNTY REPORTED
  FLOODING OF A COUPLE OF ROADS IN THE VICINITY OF SAN SABA. THESE   
  INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT HIGHWAY
  190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6 INCHES
  BELOW THE BRIDGE ON COUNTY ROAD 210.  

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  CONTINUED FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  CONTINUED FLOODING OF LOW WATER CROSSINGS. 
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VECHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALGERITA...RICHLAND SPRINGS...SAN 
SABA...BEND...CHAPPEL...CHEROKEE...ELM GROVE AND SKEETERVILLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
      3140 9872 3139 9869 3135 9870 3137 9865
      3133 9864 3133 9859 3127 9862 3126 9857
      3120 9856 3117 9851 3111 9853 3111 9845
      3106 9847 3103 9843 3096 9845 3093 9841

$$
3 follow-up statements
899 
WGUS74 KSJT 090530
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1230 AM CDT SUN OCT 9 2011

TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
1230 AM CDT SUN OCT 9 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...

AT 1225 AM CDT...AT 1210 AM CDT...THE SHERIFF OFFICE IN SAN SABA 
COUNTY REPORTED FLOODING OF A COUPLE OF ROADS IN THE VICINITY OF SAN 
SABA. THESE INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT 
HIGHWAY 190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6 
INCHES BELOW THE BRIDGE ON COUNTY ROAD 210.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN 
SABA...CHEROKEE...BEND...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE 
AND ALGERITA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS HEAVY RAIN BANDS MOVE NORTH ACROSS SAN SABA...BEND 
AND CHEROKEE. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
      3140 9872 3139 9869 3135 9870 3137 9865
      3133 9864 3133 9859 3127 9862 3126 9857
      3120 9856 3117 9851 3111 9853 3111 9845
      3106 9847 3103 9843 3096 9845 3093 9841

$$

HG
116 
WGUS74 KSJT 090549
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 AM CDT SUN OCT 9 2011

TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
1249 AM CDT SUN OCT 9 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...

AT 1242 AM CDT...THE SHERIFF OFFICE IN SAN SABA COUNTY REPORTED 
WATER WAS RISING FAST NEAR HIGHWAY 16 AT BUFFALO CREEK LOCATED ABOUT 
9 MILES SOUTH OF SAN SABA.  AT 1210 AM...THE SHERIFF'S OFFICE 
REPORTED A COUPLE OF FLOODED ROADS IN THE VICINITY OF SAN SABA. 
THESE INCLUDE...CHINA CREEK ROAD AND A LOW WATER CROSSING AT HIGHWAY 
190. IN ADDITION...THE WATER LEVEL WAS REPORTED TO BE JUST 6 INCHES 
BELOW THE BRIDGE ON COUNTY ROAD 210. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN 
SABA...CHEROKEE...BEND...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE 
AND ALGERITA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
      3140 9872 3139 9869 3135 9870 3137 9865
      3133 9864 3133 9859 3127 9862 3126 9857
      3120 9856 3117 9851 3111 9853 3111 9845
      3106 9847 3103 9843 3096 9845 3093 9841

$$

HG
110 
WGUS74 KSJT 090658
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 AM CDT SUN OCT 9 2011

TXC411-090930-
/O.CON.KSJT.FF.W.0009.000000T0000Z-111009T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-
158 AM CDT SUN OCT 9 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SAN
SABA COUNTY...

AT 155 AM CDT...FLASH FLOODING WILL OCCUR ALONG CREEKS IN SOUTHEAST 
SAN SABA COUNTY...SOUTH OF U.S. 190 AND BETWEEN HIGHWAY 16 AND THE 
COLORADO RIVER.  LCRA RAIN GAUGES REPORTED 3.5 TO 5.2 INCHES OF RAIN 
HAVE FALLEN OVER THE PAST THREE HOURS IN SOUTHEAST SAN SABA COUNTY.  
THE REGION LOCATED BETWEEN HIGHWAY 16...JUST SOUTH OF SAN SABA AND 
THE COLORADO RIVER.  AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL 
THROUGH THROUGH 4 AM.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN 
SABA...CHEROKEE...BEND...COLORADO BEND STATE 
PARK...SKEETERVILLE...RICHLAND SPRINGS...ELM GROVE AND ALGERITA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR A CREEK IN SOUTHEAST SAN SABA...MOVE TO HIGHER GROUND!

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3093 9907 3145 9908 3143 9888 3136 9878
      3140 9872 3139 9869 3135 9870 3137 9865
      3133 9864 3133 9859 3127 9862 3126 9857
      3120 9856 3117 9851 3111 9853 3111 9845
      3106 9847 3103 9843 3096 9845 3093 9841

$$

HG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:45 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 8, 11:45 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CDT SAT OCT 8 2011

.UPDATE...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MAIN AREA OF SHOWERS AND STORM HAS CONTINUED TO MOVE VERY SLOWLY
EASTWARD. THIS MEANS THAT CONDITIONS AT KABI...KSJT...AND KSOA HAVE
IMPROVED SOMEWHAT...WHILE THE TERMINALS FARTHER EAST HAVE
DETERIORATED. THIS AREA OF CONVECTION SHOULD CONTINUE TO SLIDE
EAST...AND EXPECT EVEN THOSE EASTERN AREAS TO SEE SOME IMPROVEMENT
BEFORE SUNRISE. UNTIL THAT HAPPENS THOUGH...MVFR CIGS AND VSBYS
WILL PREVAIL...DROPPING WELL INTO IFR AS THE INDIVIDUAL STORMS
TRAIN ACROSS THE AREA.

FARTHER WEST...ANOTHER AREA OF LIFT IS GENERATING MORE SCATTERED
SHOWERS AND STORMS ACROSS THE PERMIAN BASIN AND TRANS PECOS. THIS
ACTIVITY NOT EXPECTED TO BE AS WIDESPREAD OR AS INTENSE...BUT WILL
NEED TO KEEP AT LEAST A VCTS IN THE FORECAST UNTIL IT ALSO CLEARS
THE AREA.

ONCE THIS OCCURS...SHOULD SEE GRADUALLY IMPROVING CONDITIONS
AREAWIDE BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1021 PM CDT SAT OCT 8 2011/

UPDATE...
QUICK UPDATE FOR CURRENT RADAR TRENDS.

DISCUSSION...
MAIN AREA OF HEAVY RAIN HAS PULLED UP NEARLY STATIONARY EXTENDING
FROM BROWNWOOD TO BRADY TO JUNCTION...WITH BROWNWOOD HAVING PICKED
UP WELL IN EXCESS OF 2 INCHES IN JUST THE LAST 90 MINUTES.
INCREASING SOUTHEAST FLOW FEEDING INTO THE CONVECTIVE LINE SHOULD
CONTINUE TO MAINTAIN THE HEAVY RAINFALL WELL INTO THE OVERNIGHT HOURS.

TO THE WEST...IR SATELLITE SHOWING INCREASING ENHANCEMENT AS
ANOTHER SHORTWAVE ROUNDS THE BASE OF THE UPPER LOW. SHOWERS AND
STORMS INCREASING ACROSS WEST TEXAS...AND THIS LIFT SHOULD HEAD
TOWARDS WEST CENTRAL TEXAS LATER TONIGHT. THUS...POTENTIAL FOR
HEAVY RAINFALL WILL CONTINUE.

PREV DISCUSSION... /ISSUED 637 PM CDT SAT OCT 8 2011/

UPDATE...
SEE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES ACROSS
MUCH OF WEST CENTRAL TEXAS...STRETCHING ACROSS THE
KSOA...KSJT...AND KABI TERMINALS. GIVEN VERY LITTLE EASTWARD
MOVEMENT OF THE SYSTEM...THESE SHOWERS AND STORMS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. WILL SEE MVFR CIGS AND VSBYS FOR MUCH
OF THE PERIOD...DROPPING DOWN TO IFR AS THE HEAVIER THUNDERSTORMS
MOVE OVER THE INDIVIDUAL SITES.

FARTHER EAST...KBBD AND KJCT HAVE MISSED OUT ON MOST OF THE
CONVECTION SO FAR. HOWEVER...AS OUTFLOW AND OTHER BOUNDARIES
SPREAD EAST...EXPECT THE AREA OF SHOWERS AND STORMS TO EXPAND EAST
AS WELL. MAY TAKE A FEW HOURS FOR THIS TO OCCUR...BUT EXPECT
WIDESPREAD MVFR CIGS FOR THEM TO DEVELOP AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 352 PM CDT SAT OCT 8 2011/

SHORT TERM...
FOCUS IN THE SHORT TERM WILL BE THE CONTINUED THREAT FOR HEAVY
RAINFALL ACROSS THE ENTIRE AREA THROUGH SUNDAY AS A POTENT UPPER
LEVEL TROUGH LIFTS NORTH ACROSS THE AREA THROUGH THE PERIOD.
VERY DIFFLUENT UPPER LEVEL FLOW WITHIN THE RIGHT ENTRANCE REGION OF
THE UPPER JET AND REDEVELOPMENT OF THE LOW LEVEL JET TONIGHT WILL
RESULT IN A CONTINUATION OF WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE AREA OVERNIGHT. COULD SEE A FEW STRONG STORMS OVER
SOUTHERN ZONES THROUGH THE EVENING HOURS WHERE BETTER INSTABILITY
EXISTS BUT SEVERE THREAT WILL BE RATHER LOW. CATEGORICAL POPS WILL
CONTINUE OVERNIGHT WITH THE MENTION OF HEAVY RAINFALL.

FLOW ALOFT WILL BECOME LESS DIFFLUENT ON SUNDAY AS THE MAIN JET CORE
LIFTS NORTH OF THE AREA...BUT LIFT WITH THE PASSAGE OF THE UPPER
LEVEL TROUGH WILL RESULT IN ADDITIONAL HEAVY RAINFALL ACROSS THE
AREA ON SUNDAY. HEAVIEST RAINFALL WILL SHIFT ACROSS EASTERN ZONES BY
SUNDAY AFTERNOON WITH PRECIPITATION EXPECTED TO END LATE SUNDAY NIGHT
OR EARLY MONDAY.

AS FOR QPF AMOUNTS...THE NAM CONTINUES TO PRODUCE SIGNIFICANTLY
LOWER QPF AMOUNTS THAN THE GFS AND ECMWF. SO FAR STORM TOTAL QPF
IS INDICATING 2-2.5 INCHES ACROSS TAYLOR COUNTY...WITH THE HIGHEST
TOTALS OVER NOLAN COUNTY WHERE 2 TO 4 INCHES HAVE FALLEN.
SURROUNDING THESE MAXIMA...1 TO 2 INCHES HAVE FALLEN GENERALLY WEST
OF A SONORA TO ABILENE LINE. WHILE THE NAM APPEARS TOO LIGHT WITH
ITS AMOUNTS....THEN GFS SEEMS A BIT TOO HIGH. FOLLOWED CLOSE TO HPC
GUIDANCE QPF THROUGH THE SHORT TERM WITH AN ADDITIONAL 2 TO 4 INCHES
LIKELY WITH LOCALLY HIGHER AMOUNTS THROUGH SUNDAY. DUE TO THE HEAVY
RAINFALL POTENTIAL...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT
ACROSS THE CONCHO VALLEY...BIG COUNTRY AND WESTERN PORTIONS OF THE
HEARTLAND THROUGH SUNDAY AFTERNOON. EXPECT MILD TEMPERATURES THROUGH
THE PERIOD WITH LOWS TONIGHT IN THE 60S AND HIGHS ON SUNDAY ONLY IN
THE LOW TO MID 70S.

LONG TERM...
FOR SUNDAY NIGHT...NAM QUICKLY MOVES PRECIP EAST OF THE AREA WHILE
THE MAV AND 12Z ECMWF KEEPS SOME ACTIVITY OVER THE FORECAST AREA
OVERNIGHT SUNDAY AND THROUGH THE DAY ON MONDAY. ECMWF AND MAV HAVE
BASICALLY THE SAME RAINFALL FOOTPRINT WITH THE HEAVIER AMOUNTS
OVER THE EASTERN CWA AND WITH THE ECMWF SHOWING GREATER RAINFALL
TOTALS. WILL KEEP THE WESTERN CWA DRY DURING THE DAY ON MONDAY AS
PER THE NAM BUT WILL KEEP SOME RAINFALL OVER THE EASTERN CWA PER
THE ECMWF AND MAV. AS THE UPPER TROUGH DE-AMPLIFIES INTO THE
FIRST OF THE COMING WEEK...A SECONDARY UPPER TROUGH WILL PUSH A
WEAK COLD FRONT THROUGH THE AREA LATE WEDNESDAY. WILL GO WITH A
DRY FRONTAL PASSAGE PER THE DRY ECMWF FORECASTED SOUNDING.

AFTERNOON HIGHS WILL BE IN THE UPPER 70S ON MONDAY...WARMING INTO
THE MID TO UPPER 80S THROUGH WEDNESDAY. POST FRONTAL AFTERNOON
TEMPERATURES ON THURSDAY WILL BACK INTO THE LOWER 80S WITH A
GRADUAL WARMING BACK INTO THE MID 80S BY THE END OF THE
EXTENDED...AROUND 5 DEGREES WARMER THAN CLIMO. MORNING LOWS WILL
RANGE FROM THE MID 50S TO AROUND 60.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  72  55  75  60 / 100  80  30  10  10
SAN ANGELO 	 62  73  55  78  55 /  90  80  30  10  10
JUNCTION 	 65  76  61  81  58 / 100  80  60  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

07
Hazardous weather outlook, Oct 8, 4:09 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
409 PM CDT SAT OCT 8 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
409 PM CDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CONCHO VALLEY AND
BIG BIG...AS WELL AS THE WESTERN PORTION OF THE HEARTLAND THROUGH
SUNDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL MAY RESULT
IN FLASH FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER
CROSSINGS...AND ESPECIALLY URBAN AREAS ACROSS THESE AREAS THIS
AFTERNOON AND AGAIN OVERNIGHT. THE GREATEST POTENTIAL FOR FLASH
FLOODING WILL EXIST NORTH OF A LINE FROM STERLING CITY TO
BALLINGER.

IN ADDITION...SOME THUNDERSTORMS MAY APPROACH SEVERE LEVELS ALONG
THE I-10 CORRIDOR THROUGH THIS EVENING...MAINLY SOUTH OF A IRAAN
TO MERTZON TO MASON LINE. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL WITH THE THREAT FOR FLASH FLOODING WILL CONTINUE
ACROSS THE AREA ON SUNDAY. THE GREATEST THREAT FOR FLASH FLOODING
WILL OCCUR ACROSS THE CONCHO VALLEY...BIG COUNTRY AND THE WESTERN
PORTION OF THE HEARTLAND WHERE A FLASH FLOOD WATCH WILL REMAIN IN
EFFECT THROUGH SUNDAY AFTERNOON. HEAVY RAINFALL MAY RESULT IN FLASH
FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER CROSSINGS...AND
ESPECIALLY URBAN AREAS ACROSS THESE AREAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 8, 10:35 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 PM CDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
10/08/2011                   BROWN              TX   LAW ENFORCEMENT

            BROWN COUNTY LAW ENFORCEMENT REPORTED WIDESPREAD STREET
            FLOODING IN BROWNWOOD...WITH NUMEROUS ROADS FLOODED IN
            BROWN COUNTY.

&&

EVENT NUMBER SJT1100271

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:29 PM CDTAreal Flood AdvisorySJTCrockett, Schleicher, Sutton76 min
Oct 8, 7:44 PM CDTFlash Flood WarningSJTSutton3 hr
Oct 8, 8:05 PM CDTAreal Flood AdvisorySJTConcho, Runnels85 min
Oct 8, 8:27 PM CDTAreal Flood AdvisorySJTCallahan, Coleman108 min
Oct 8, 8:38 PM CDTAreal Flood AdvisorySJTCallahan, Coleman97 min
Oct 8, 9:13 PM CDTAreal Flood AdvisorySJTBrown107 min
Oct 8, 9:55 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason110 min
Oct 8, 10:08 PM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Oct 8, 10:30 PM CDTFlash Flood WarningSJTBrown4 hr
Oct 8, 10:56 PM CDTAreal Flood AdvisorySJTSan Saba3 hr
Oct 8, 11:50 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason3 hr
Oct 9, 1:02 AM CDTAreal Flood AdvisorySJTColeman118 min
Oct 9, 2:18 AM CDTSpecial Weather StatementSJTCrockett, Irion57 min
Oct 9, 4:26 AM CDTAreal Flood AdvisorySJTSan Saba109 min

Nearby

Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.